MAUDE Adverse Event Report: COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Code Split (2537)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that the placement of a thal-quick chest tube went well until the last dilator (the biggest dilator) was placed over the guide wire.Customer stated that the dilator looked curved at the tapered portion and the end hole appeared narrow.The tip of the dilator parted (split) during use.It is not known what actions were taken upon noting the issue.There are no reported adverse patient consequences related to this event.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.The device is reportedly available for evaluation; the device has not been received as of this date.
 
Additional Manufacturer Narrative
A review of documentation, manufacturing instructions, specification and quality control data was conducted during the investigation.A review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.One used large dilator was returned.There is a noticeable spiral split in the material at the tip of the device.Measurements were taken of the outer diameter, inner diameter and end hole of the dilator and all measurements were found to be within specification.The customer stated that "the dilator looked a little bit curved at the tapered part and the end hole was a bit narrow." this is the second incident reported by this customer for this lot number.The other complaint is 1820334-2017-00548.However, although the end hole of the returned device was found to be on the low end of the specification, there is no indication or definitive evidence that the device was not manufactured to specification.The tip damage may have occurred after the customer tried to place the dilator over the guide wire.Based on the provided information, inspection of returned product and the investigation, a definitive root cause cannot be established or reported at this time.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.

Brand Name
THAL-QUICK CHEST TUBE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6420249
Report Number1820334-2017-00543
Device Sequence Number780183
Product Code GBX
UDI-Device Identifier00827002048911
UDI-Public(01)00827002048911(17)190914(10)7274096
Combination Product (Y/N)N
Initial Reporter CountrySE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TQTS-1600
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/20/2017
Supplement Date Received by Manufacturer09/05/2017
Initial Report FDA Received Date03/21/2017
Supplement Report FDA Received Date09/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight84